Advertisement

Quaternary Plotkin Constructions and Quaternary Reed-Muller Codes

  • J. Pujol
  • J. Rifà
  • F. I. Solov’eva
Part of the Lecture Notes in Computer Science book series (LNCS, volume 4851)

Abstract

New quaternary Plotkin constructions are given and are used to obtain new families of quaternary codes. The parameters of the obtained codes, such as the length, the dimension and the minimum distance are studied. Using these constructions new families of quaternary Reed-Muller codes are built with the peculiarity that after using the Gray map the obtained ℤ4-linear codes have the same parameters as the codes in the classical binary linear Reed-Muller family.

Keywords

Quaternary codes Plotkin constructions Reed-Muller codes Z4-linear codes 

Preview

Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.

References

  1. 1.
    Bonnecaze, A., Solé, P., Calderbank, A.R.: Quaternary Quadratic Residue Codes and Unimodular Lattices. IEEE Trans. Inform. Theory 41, 366–377 (1995)zbMATHCrossRefMathSciNetGoogle Scholar
  2. 2.
    Borges, J., Fernandes, C., Phelps, K.T.: Quaternary Reed-Muller Codes. IEEE Trans. Inform. Theory 51(7), 2686–2691 (2005)CrossRefMathSciNetGoogle Scholar
  3. 3.
    Borges, J., Fernandes, C., Phelps, K.T.: ZRM Codes. IEEE Trans. Inform. Theory (to appear)Google Scholar
  4. 4.
    Borges, J., Fernández, C., Pujol, J., Rifà, J., Villanueva, M.: On Z 2 Z 4-Linear Codes and Duality. In: V Jornades de Matemàtica Discreta i Algorísmica, Soria, Spain, pp. 171–177 (2006)Google Scholar
  5. 5.
    Borges, J., Rifà, J.: A Characterization of 1-Perfect Additive Codes. IEEE Trans. Inform. Theory 45(5), 1688–1697 (1999)zbMATHCrossRefMathSciNetGoogle Scholar
  6. 6.
    Delsarte, P.: An Algebraic Approach to the Association Schemes of Coding Theory. Philips Research Rep. Suppl. 10 (1973)Google Scholar
  7. 7.
    Hammons, A.R., Kumar, P.V., Calderbank, A.R., Sloane, N.J.A., Solé, P.: The Z 4-Linearity of Kerdock, Preparata, Goethals and Related Codes. IEEE Trans. Inform. Theory 40, 301–319 (1994)zbMATHCrossRefMathSciNetGoogle Scholar
  8. 8.
    Hou, X-D., Lahtonen, J.T., Koponen, S.: The Reed-Muller Code R(r,m) Is Not Z 4-Linear for 3 ≤ r ≤ m − 2. IEEE Trans. Inform. Theory 44, 798–799 (1998)zbMATHCrossRefMathSciNetGoogle Scholar
  9. 9.
    Krotov, D.S.: Z 4-Linear Perfect Codes. Discrete Analysis and Operation Research, Novosibirsk, Institute of Math. SB RAS 7(4), 78–90 (2000)zbMATHMathSciNetGoogle Scholar
  10. 10.
    Krotov, D.S.: Z 4-Linear Hadamard and Extended Perfect Codes. In: 2001 Int. Workshop on Coding and Cryptography, Paris, Francce, pp. 329–334 (2001)Google Scholar
  11. 11.
    Lee, C.Y.: Some Properties of Nonbinary Error-Correcting Codes. IRE Trans. Inform. Theory 4(4), 77–82 (1958)CrossRefGoogle Scholar
  12. 12.
    MacWilliams, F.J., Sloane, N.J.A.: The Theory of Error-Correcting Codes. North-Holland Publishing Company, Amsterdam (1977)zbMATHGoogle Scholar
  13. 13.
    Nechaev, A.A.: Kerdock Codes in a Cyclic Form. Disc. Math. 1(4), 123–139 (1989)zbMATHMathSciNetGoogle Scholar
  14. 14.
    Plotkin, M.: Binary Codes with Specified Minimum Distances. IEEE Trans. Inform. Theory 6, 445–450 (1960)CrossRefMathSciNetGoogle Scholar
  15. 15.
    Pujol, J., Rifà, J.: Additive Reed-Muller pCodes. In: 1997 Int. Symp. on Inform. Theory, Ulm, Germany, p. 508. IEEE Press, NewYork (1997)Google Scholar
  16. 16.
    Rifà, J., Pujol, J.: Translation Invariant Propelinear Codes. IEEE Trans. Inform. Theory 43, 590–598 (1997)zbMATHCrossRefMathSciNetGoogle Scholar
  17. 17.
    Solov’eva, F.I.: On Z4-Linear Codes with Parameters of Reed-Muller Codes. Problems of Inform. Trans. 43, 32–38 (2007)MathSciNetGoogle Scholar
  18. 18.
    Wan, Z.X.: Quaternary codes. World Scientific Publishing Co., Singapore (1997)zbMATHGoogle Scholar

Copyright information

© Springer-Verlag Berlin Heidelberg 2007

Authors and Affiliations

  • J. Pujol
    • 1
  • J. Rifà
    • 1
  • F. I. Solov’eva
    • 2
  1. 1.Department of Information and Communications Engineering, Universitat Autònoma de Barcelona, 08193-BellaterraSpain
  2. 2.Sobolev Institute of Mathematics, Novosibirsk State University, NovosibirskRussia

Personalised recommendations